Hail, Umatilla
- When
- May 19, 11:55 AM PST
- Where
- Umatilla County, Tollgate
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.783, -118.100
Hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 19, 9:30 AM PST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1030 AM PDT FRI MAY 19 2006 UPDATED AVIATION DISCUSSION .UPDATE...LATEST RADAR WAS SHOWING AN INCREASE IN RAIN SHOWERS ACROSS PORTIONS OF THE BASIN AND HAVE UPDATED THIS MORNING GRIDS ACCORDINGLY. OTHERWISE NO ADDITIONAL CHANGES EXPECTED AT THE MOMENT. && AVIATION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ALONG ALL TWEB ROUTES AND IN THE VICINITY OF OUR TAF SITES...ESPECIALLY AT KRDM, KPDT, AND KALW. ALL THUNDERSTORMS HAVE THE POTENTIAL FOR STRONG GUSTY AND ERRATIC WINDS. CEILINGS AND VISIBILITIES MAY LOWER BRIEFLY TO MVFR OR IFR DUE TO HEAVY RAIN AND OR BLOWING DUST WITH GUSTY WINDS BEFORE ANY RAIN FALLS. CONDITIONS WILL IMPROVE OVERNIGHT WITH CLOUDS DECREASING. .PREV DISCUSSION... (ISSUED 500 AM PDT FRI MAY 19 2006) SHORT TERM...TODAY THROUGH SATURDAY...WATER VAPOR IMAGERY SHOWS SOUTHERLY FLOW ALOFT CONTINUING ACROSS THE PACIFIC NORTHWEST...WITH RIDGING TO THE EAST...AND TROUGHINESS OFFSHORE THE WEST COAST. ONE WAVE IS EXITING EXTREME EASTERN WA/OR CURRENTLY...WITH RADAR SHOWING ISOLATED TO SCATTERED SHOWERS ACROSS FAR EASTERN OR/WA. THE NEXT IMPULSE IS NOT FAR BEHIND...WITH NUMEROUS SHOWERS MOVING NORTHWARD ACROSS NORTHERN CA/SOUTHERN OR...WITH A FEW SHWRS AS FAR NORTH AS NORTH-CENTRAL OREGON. ACTIVE WEATHER IS IN STORE FOR MOST AREAS BY THIS AFTERNOON...WITH THE WAVE TO THE SOUTH CROSSING INTERIOR WA/OR. BOTH GFS/NAM SHOW SIGNIFICANT DEEP SHEAR ACROSS MOST OF OREGON/SOUTHERN WASHINGTON THIS AFTN...WITH DEEPENING MOISTURE AND INSTABILITY. WILL USE SCATTERED TSTM WORDING FOR MOST AREAS...USING GUSTY WIND/HAIL WORDING WITH FAVORABLE SHEAR PROFILE. FURTHER TO THE EAST...HAVE A CONCERN THAT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH MID LEVEL FLOW STILL RATHER WEAK. WITH THE COVERAGE OF THESE STORMS SCATTERED IN NATURE...WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...USING LOCALLY HEAVY RAIN WORDING FOR THE TSTMS FROM THE BLUES EASTWARD THIS AFTN. WITH THE TIMING OF THE WAVE IN THE AFTERNOON...THINK SIGNIFICANT SURFACE HEATING WILL OCCUR ACROSS THE EASTERN TWO-THIRDS OF INTERIOR WA/OR...PRODUCING YET ANOTHER DAY OF RECORD/NEAR RECORD HEAT...WITH LOWER 90S IN THE BASIN...WITH AROUND 80 ACROSS THE EASTERN MTNS. SCATTERED SHWR/TSTM ACTIVITY WILL CONTINUE TNGT/SAT AS WAVES CONTINUE TO ROTATE NORTH ACROSS THE REGION. PERHAPS A BRIEF BREAK OR REDUCTION IN COVERAGE WILL OCCUR LATE TNGT/EARLY SAT WITH LOSS OF HEATING AND ATMOSPHERE BRIEFLY STABILIZING IN THE WAKE OF EARLIER ACTIVITY. WITH SHEAR NOT AS FAVORABLE AND WITH LESS INSTABILITY SATURDAY...THINK TSTM ACTIVITY WILL NOT BE AS ACTIVE...WITH MOST LOCATIONS WEST OF THE BLUES AND FROM THE GORGE NORTHWARD SEEING LITTLE IF ANY TSTM ACTIVITY. TEMPERATURES WILL FINALLY BREAK FROM RECORD LEVELS AREA WIDE...WITH 70S TO LOWER 80S COMMON. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. COOL AND UNSETTLED CONDITIONS ARE FORECAST FOR THE LONG TERM PERIOD. THE BEST DAYS FOR PRECIPITATION WILL BE SATURDAY NIGHT THROUGH MONDAY. EASTERN WA/OR WILL BE UNDER THE INFLUENCE OF A VERY MOIST SOUTHERLY FLOW ALOFT THROUGH LATE SUNDAY. A DEEP UPPER LOW WILL SPIN OFF THE NORTHERN CALIFORNIA COAST AND WILL SEND A SERIES OF WAVES ACROSS THE REGION. THE LOW WILL WEAKEN INTO AN OPEN WAVE AND LIFT NE ACROSS OR/WA MONDAY IN RESPONSE TO ANOTHER LOW DEEPENING OFF THE EASTERN PACIFIC. THIS LOW WILL REMAIN PARKED OFF THE WA COAST THROUGH THE REMAINDER OF THE FORECAST PERIOD AND WILL SEND SURGES OF MOISTURE AND DISTURBANCES ACROSS THE PACIFIC NW. HYDROLOGY...SNOWMELT CONTINUES ACROSS THE HIGHER ELEVATIONS... GENERATING HIGH WATER LEVELS ACROSS MOST AREAS. A FLOOD WARNING IS IN EFFECT FOR THE NACHES RIVER NEAR NACHES AND NEAR CLIFFDELL. HAVE A CONCERN ABOUT RAINFALL ON TOP OF SNOWMELT RISES ACROSS PORTIONS OF FAR EASTERN OREGON. THE IMNAHA RIVER IS FORECAST TO REACH FLOOD STAGE BY LATE FRIDAY NIGHT...AND ANY RAINFALL IN THE THE RIVER BASIN COULD ADD TO THE RISE. THUS...WILL UPGRADE THE FLOOD WATCH TO A FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA. WILL ALSO HAVE TO MONITOR THE GRANDE RONDE RIVER AT TROY...ALTHOUGH SIGNIFICANT FLOODING IS NOT EXPECTED. && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/76
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
635 AM PDT FRI MAY 19 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-201200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
635 AM PDT FRI MAY 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON
FLOOD WARNING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY
MOIST SOUTHERLY FLOW...ALONG WITH AN UNSTABLE ATMOSPHERE AND
FAVORABLE WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE
WILL CREATE AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN OREGON
AND SOUTHEAST WASHINGTON...WITH THE STRONGER STORMS ARE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO
ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAIN.
UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN RAPID SNOWMELT AT
HIGHER ELEVATIONS...CREATING HIGH WATER CONDITIONS ACROSS THE
VALLEY RIVER BASINS IN CENTRAL WASHINGTON AND EASTERN OREGON. A
FLOOD WARNING IS IN EFFECT FOR THE NACHES AND IMNAHA RIVERS. REFER
TO PDXFLWPDT WGUS76 KPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOOD WARNING THROUGH SUNDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY
THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE NEXT IN A SERIES OF WAVES WILL CROSS THE REGION...BRINGING
ANOTHER ROUND OF THUNDERSTORMS. THE STORMS ARE NOT EXPECTED TO
BECOME STRONG OR SEVERE. SNOWMELT FLOODING WILL CONTINUE ALONG THE
NACHES AND IMNAHA RIVERS THROUGH SUNDAY. EXPECT UNSETTLED WEATHER TO
LINGER THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1229 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 1 N LA GRANDE 45.32N 118.09W
05/19/2006 E0.25 INCH UNION OR TRAINED SPOTTER
PEA SIZE HAIL...1/2 INCH RAIN IN 20 MINUTES
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1248 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL LA GRANDE 45.33N 118.09W
05/19/2006 E1.00 INCH UNION OR PUBLIC
&&
RCThe Pendleton radar (KPDT), 59 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506802.